Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Hepatitis and HIV CoinfectionHepatitis and HIV Coinfection
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


HEP C-GENOTYPE 4-HELP
Apr 28, 2008

Dear Dr.Govern,

My brother has hep c, genotype 4 and he will start treatment next week with pegasys once a week and copegus 6 pills per day. How easy is treatment for genotype 4 and how long after the first shot the side effects go easier to a patient>

Thank you in advance for your time

Kind Regards Sophie

Response from Dr. McGovern

Genotype 4 is a bit easier to treat than genotype 1 but not as easy as genotype 2 or 3 infections.

The flu like symptoms can dissipate after just a few weeks and not everyone gets them. However, other symptoms can endure for the entire treatment period, such as fatigue and loss of appetite. Your brother needs to be aware that the treatment can affect his mood so he should let his physician know if he is aware of depressive feelings or mood swings.

I would obtain a HCV RNA just before the fifth shot to see how his virus is responding and I would emphasize the importance of every single dose of ribavirin and interferon. Adherence really matters.



Previous
When a person who cotntracts HCV is infective to others?
Next
Reinfected or different strain?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement